Format

Send to

Choose Destination
See comment in PubMed Commons below
Ann Neurol. 1994 May;35(5):616-9.

Parkinsonism induced by solvent abuse.

Author information

1
Neurodegenerative Disorders Centre, University of British Columbia, Vancouver, Canada.

Abstract

We report the first description of a patient with parkinsonism induced by solvent abuse. Our patient developed parkinsonism acutely, following heavy abuse of lacquer thinner. Her clinical deficits were indistinguishable from idiopathic parkinsonism (Parkinson's disease) and she responded to levodopa. Parkinsonism has persisted for more than 3 months. Brain computed tomography was normal. Positron emission tomographic studies showed normal fluorodopa uptake and reduced raclopride binding, indicating an unusual disturbance of striatal dopaminergic function. This patient suggests that organic solvents may cause parkinsonism in susceptible individuals.

PMID:
8179306
DOI:
10.1002/ana.410350516
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center